Cd4 and viral load
Mar 26, 2006
I don't understand alot about my cd4 and viral load but about 6 months ago I was taking HIV meds that didn't agree with me at all (diarrea and stomach discomfort) and after nearly dying in the hospital, my viral load was brought down to 750,000 and my cd4 was 17. I was then placed on sustiva and truvada and after about 6 months my cd4 only went up to 74 and my viral load was around 5,000. Now just having in the last week, taken another cd4 count and viral load, my cd4 is 460 and viral load at 1,000. I was at one time undetectable, should I expect this number (viral load) to continue to go down or will it just remain in that same area. I figured that by now, I would have a very high cd4 and an undetectable viral load. I realize that 460 for a cd4 is pretty good but I was more concerned that the viral load is still around 1,000. I hope this isn't real confusing but I guess I just want to know what to expect in the future. My Dr. says that he will see me grow up to be an old man and at 35, I am hoping this is the case. I am just wondering is there is a web site I can visit that will explain in more detail what the cd4 and viral load really mean. My Dr. seems pleased but I just don't understand it all.
Response from Dr. Holodniy
You have had a marvelous response considering where you have come from. Although your CD4 count is great, I am concerned that your viral load is 1,000. If you were undetectable and you are now at 1,000, and you are taking your meds faithfully, I would be concerned resistance to some of your meds might be developing. A resistance test might shed some light on this. It might require and additional medication (to intensify your regimen) or it may require a couple of new medications in place of those you have developed resistance to.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Risk Of Blowjob From A Prostitute
- Diarrhea After Mutual Masturbation Worried I Have HIV
- Flu Symptoms After Having Sex During Period Worried I Have HIV
- Itchy Rash After Masturbation Sign Of HIV AIDS
- Pain In Balls After Breast Sucking Sign Of HIV AIDS
- Red Eyes After French Kissing Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.